MAUDE Adverse Event Report: ALPHATEC SPINE, INC PSX; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

ALPHATEC SPINE, INC PSX; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 320-08103000
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
During a postoperative visit, a radiograph indicated the cage had migrated posteriorly.The patient reported back pain.A revision surgery was performed on (b)(6) 2022.
 
Additional Manufacturer Narrative
A radiograph was provided which confirmed the event.Visual inspection of the cage found it is full of bone graft and fully closed indicating the surgeon was able to collapse the cage in-situ during the removal process.After removing some of the bone graft material that was dried within the construct there seemed to be no issues that were present.The cage was able to be expanded and functioned as intended.There was sufficient torsional resistance during the expansion process and all the drive screw anti-collapse tines were in place.The root cause is likely a result of the placement of the interbody into the disc space by the user.Labeling review: "warnings/cautions: potential risks identified with the use of these fusion devices, which may require additional surgery, include device component failure, loss of fixation, pseudarthrosis (i.E., non-union), fracture of the vertebra, neurological injury, and/or vascular or visceral injury; precautions:additional care should be taken to ensure a thorough discectomy is completed in order to correctly size, place, and expand the device.An incomplete discectomy may result in difficulty to fully deploy and place the device in its intended position.;possible adverse effects:possible adverse effects include: 1.Initial or delayed loosening, bending, dislocation, and/or breakage of device components.7.Subsidence of the device into the vertebral body.".

Brand Name
PSX
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
ALPHATEC SPINE, INC
1950 camino vida roble
carlsbad CA 92008
Manufacturer Contact
wesley channell
1950 camino vida roble
carlsbad, CA 92008
9014283693
MDR Report Key15591903
Report Number2027467-2022-00069
Device Sequence Number2278228
Product Code MAX
UDI-Device Identifier00190376396798
UDI-Public00190376396798
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K211873
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number320-08103000
Device Catalogue Number320-08103000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale